Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 259, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 18, 2009, 9:53 AM CST for Jefferson County, Missouri. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2009, 9:53 AM CST (15:53 UTC)
- Expired
- Nov 18, 2009, 7:30 PM CST
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 16.21 ft at Nov 18, 2009, 8:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS83 KLSX 181553
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
953 AM CST WED NOV 18 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MERAMEC RIVER NEAR ...ARNOLD AFFECTING JEFFERSON AND ST. LOUIS COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THERE IS NO SIGINIFICANT PRECIPITATION EXPECTED IN THE NEXT 24 HOURS.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-191553-
/O.NEW.KLSX.FL.W.0259.091118T1553Z-091119T1832Z/
/BYRM7.1.ER.091118T0818Z.091118T1400Z.091118T1832Z.NO/
953 AM CST WED NOV 18 2009
THE FLOOD WARNING CONTINUES FOR
THE BIG RIVER AT BYRNESVILLE
* THIS MORNING STAGE WAS NEAR 16.2 FEET
* AT 8:45 AM WEDNESDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
$$
MOC099-189-191552-
/O.EXT.KLSX.FL.W.0255.000000T0000Z-091124T0224Z/
/ARNM7.1.ER.091118T1010Z.091120T1800Z.091123T0224Z.NO/
953 AM CST WED NOV 18 2009
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER NEAR ARNOLD.
* AT 8:45 AM WEDNESDAY THE STAGE WAS 24.4 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 27.7 FEET FRIDAY AFTERNOON
AND FALL BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT 26.0 FEET...HOUSE AT THE END OF KASEBAUM LANE IS
SURROUNDED BY WATER JUST WEST OF LEMAY FERRY ROAD BRIDGE.
* IMPACT...AT 24.0 FEET...CORISANDE HILLS ROAD BEGINS FLOODING AT THIS
HEIGHT.
* IMPACT...AT 23.5 FEET...THE BOAT RAMP AND FISHING BANK AT ARNOLD
CITY PARK IS FLOODED.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 11/19 11/20 11/21 11/22 11/23
BIG RIVER
BYRNESVILLE 16 16.19 12.6 10.3 8.3 7.5 6.9
MERAMEC RIVER
ARNOLD 24 24.41 26.7 27.6 26.9 25.0 23.32 follow-up statements
000
WGUS83 KLSX 181558
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CST WED NOV 18 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
MERAMEC RIVER NEAR ...ARNOLD
BIG RIVER NEAR ...BYRNESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THERE IS NO SIGINIFICANT PRECIPITATION EXPECTED IN THE NEXT 24 HOURS.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-191553-
/O.NEW.KLSX.FL.W.0259.091118T1558Z-091119T1832Z/
/BYRM7.1.ER.091118T0818Z.091118T1400Z.091118T1832Z.NO/
958 AM CST WED NOV 18 2009
THE FLOOD WARNING CONTINUES FOR
THE BIG RIVER AT BYRNESVILLE
* THIS MORNING STAGE WAS NEAR 16.2 FEET
* AT 8:45 AM WEDNESDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
$$
MOC099-189-191552-
/O.EXT.KLSX.FL.W.0255.000000T0000Z-091124T0224Z/
/ARNM7.1.ER.091118T1010Z.091120T1800Z.091123T0224Z.NO/
958 AM CST WED NOV 18 2009
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER NEAR ARNOLD.
* AT 8:45 AM WEDNESDAY THE STAGE WAS 24.4 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 27.7 FEET FRIDAY AFTERNOON
AND FALL BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT 26.0 FEET...HOUSE AT THE END OF KASEBAUM LANE IS
SURROUNDED BY WATER JUST WEST OF LEMAY FERRY ROAD BRIDGE.
* IMPACT...AT 24.0 FEET...CORISANDE HILLS ROAD BEGINS FLOODING AT THIS
HEIGHT.
* IMPACT...AT 23.5 FEET...THE BOAT RAMP AND FISHING BANK AT ARNOLD
CITY PARK IS FLOODED.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 11/19 11/20 11/21 11/22 11/23
BIG RIVER
BYRNESVILLE 16 16.19 12.6 10.3 8.3 7.5 6.9
MERAMEC RIVER
ARNOLD 24 24.41 26.7 27.6 26.9 25.0 23.3000
WGUS83 KLSX 190130
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CST WED NOV 18 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
BIG RIVER AT BYRNESVILLE AFFECTING JEFFERSON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT
AT BYRNESVILLE...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-190200-
/O.CAN.KLSX.FL.W.0259.000000T0000Z-091119T1832Z/
/BYRM7.1.ER.091118T0818Z.091118T1400Z.091118T1937Z.NO/
730 PM CST WED NOV 18 2009
THE FLOOD WARNING IS CANCELLED FOR
THE BIG RIVER AT BYRNESVILLE.
* AT 6:45 PM WEDNESDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 1:37 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.0 FEET BY FRIDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 11/19 11/20 11/21 11/22 11/23
BIG RIVER
BYRNESVILLE 16 15.43 13.7 11.0 9.6 8.7 7.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 18, 5:31 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 18, 5:31 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 531 AM CST WED NOV 18 2009 .DISCUSSION... /427 AM CST WED NOV 18 2009/ WATER VAPOR IMAGERY SHOWS COMPLEX LOW OVERHEAD WITH AT LEAST 3 DISTINCT VORT LOBES ROTATING AROUND IT. SFC LOW WAS LOCATED OVER EAST CENTRAL MO PER 09Z ANALYSIS AND SUPPORTED BY PIVOT POINT ON REGIONAL RADAR MOSAIC. ECMWF/UKMET/GFS/GEM IN EXCELLENT AGREEMENT WITH SREF/NAM/LOCAL WRF ON LOW PRES SYS REMAINING NEARLY STATIONARY THROUGH LATE THIS AFTN WITH MORE PRONOUNCED NEWD MOVEMENT THEREAFTER...A SLIGHTLY DIFFERENT SOLUTION THAN THE NWWD WOBBLE SHOWN IN PREV MODEL RUNS. END RESULT IS THE SAME WITH -RA/DZ ENDING FM SW TO NE TONIGHT AND TOMORROW AS THE LOW MOVES TOWARDS THE GRTLKS. LITTLE DIURNAL TEMP CHANGE EXPECTED TODAY/TONIGHT WITH CONTINUED -RA/DZ UNDER PERSISTENT CLOUDS...RECYCLED SFC AIR MASS...AND COOL H85/H92 TEMPS. SOME MODEL DISAGREEMENT EXISTS ON EVOLUTION OF THE TROF APCHG THE WEST COAST EARLY THIS MORNING. APPEARS FRI NIGHT WOULD BE THE MOST LIKELY TIME PD FOR -RA IF PRECIP OCCURS THIS FAR N BUT CONFIDENCE IN THIS SCENARIO IS LOW. ATTM APPEARS PRECIP IS MORE LIKELY WITH THE STRONGER MON/TUE SYS. NO CHANGES MADE PAST 00Z MON. KANOFSKY && .AVIATION... /528 AM CST WED NOV 18 2009/ FOR THE 12Z TAFS... STACKED LOW PRESSURE SYSTEM WILL SLOWLY MEANDER ACROSS THE AREA TODAY. EXPECT IFR/LIFR CONDITIONS TO CONTINUE WITH DRIZZLE TODAY. CONDITIONS TO GRADUALLY IMPROVE TOMORROW AS LOW MOVES NORTHEAST OF REGION. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 18, 4:40 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 440 AM CST WED NOV 18 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 440 AM CST WED NOV 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE TO MAJOR FLOODING IS FORECAST ALONG PARTS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.